Alert archive / Montana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 13, NWS Glasgow, MT

June 8, 2000McCone County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jun 8, 2000, 6:40 PM MDT for McCone County, Montana. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 8, 2000, 6:40 PM MDT (00:40 UTC)
Expired
Jun 8, 2000, 7:45 PM MDT
In force
65 min
Issued by
NWS Glasgow, MT
Area
Whole counties

County McCone County, MT

The radar

The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 7:00 PM MDTHail 1Circle, MT

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2000-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2000-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 353 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-392 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KGGW 090042
SVRGGW
MTC055-090145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
640 PM MDT THU JUN 8 2000

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...MCCONE COUNTY IN NORTHEAST 
MONTANA

* UNTIL 745 PM MDT

* AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 36 MILES SOUTH OF WELDON...OR ABOUT 30 MILES
  SOUTHWEST OF CIRCLE...MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...WATKINS AT 700 PM MDT

VERY LARGE HAIL AND HEAVY RAIN IS POSSIBLE WITH THIS STORM. IF YOU ARE 
IN THE PATH OF THE STORM...SEEK SHELTER INDOORS.

MCNULTY8/FORRESTER

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:10 PM MDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 8, 2:10 PM MDT, 4 hours 30 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
210 PM MDT THU JUN 8 2000

SW FLOW ALOFT WILL CONTINUE OVER MT INTO THE WEEKEND BUT WITH A
COOLING TREND AS UPPER RIDGE AXIS MOVES TO THE EAST.

SFC LOW WILL MOVE INTO ERN MT TONIGHT. SEVERAL FACTORS FAVORABLE FOR
SVR WX THIS EVENING. CAPES APPROACHING 3000 J/KG... 850 MB OF 14C...
LI OF -8... THETA-E RIDGE AND APPROACHING COLD FRONT FROM THE WEST.
FAVORING THE ETA/MESOETA AT THIS TIME. AVN TOO LOW ON DEW POINTS.
WILL DOING A 21Z SOUNDING WITH THE LIKELYHOOD OF SVR WX.

FORECAST HODOGRAPHS FAVOR RIGHT TURNING SUPERCELLS. STRONG WINDS AND
HAIL MOST LIKELY THREATS.

INVERTED SFC TROF REMAINS OVER NE MT FRIDAY KEEPING THE AIR UNSTABLE
ENOUGH FOR THUNDERSTORMS. HOWEVER...SVR CONVECTION SHOULD BE TO THE
EAST OF MT. WILL MENTION SCATTERED THUNDERSTORMS IN FORECAST.

A SHORTWAVE IS FORECASTED TO MOVE NE ACROSS ERN MT FRIDAY NIGHT.
ATMOSPHERE EXPECTED TO BE MARGINALLY UNSTABLE WITH LI NEAR ZERO.
WILL MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS.

NE MT GENERALLY WILL BE IN BETWEEN SYSTEMS ON SAT WITH WEAK HIGH
PRESSURE. WILL NOT MENTION ANY PRECIP ON SAT.

WILL HAVE TEMPS CLOSE TO FWC THRU SAT.  FORRESTER

.EXTENDED...H5 LOW MOVES ACROSS THE REGION DURING THE EXTENDED
PERIOD. BEST DAY FOR PCPN WILL BE ON SUNDAY-SUN NGT...CHC OF SHOWERS
ON MONDAY...DRIER ON TUES. CORD CALL TO BYZ...MEX TMPS GOOD SO FAR
SINCE THEY TURNED IT ON. MRF SEEMS TO HAVE AN OK HANDLE ON THE
UPCOMING EVENT...THE OTHER MODELS ALL HANDLE THINGS IN DIFFERENT
MANNERS. THEREFORE A LOWER THAN NORMAL CONFEDIENCE IN THE FORECAST
TODAY. SUN WILL BE THE WARMEST DAY...COOLING TO AROUND 70 BY
TUES...LOWS IN THE LOWER 50S TO UPPER 40S.               PROTON

GGW TBWWB 060/078 050/077 050/077 051/075 050/072 795431/94421
GDV TBWWB 062/080 052/079 052/078 053/075 050/074 794441/94421

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:12 PM MDTSevere Thunderstorm WarningGGWPrairie63 min
Jun 8, 6:21 PM MDTSevere Thunderstorm WarningGGWGarfield54 min
Jun 8, 7:11 PM MDTSevere Thunderstorm WarningGGWPetroleum64 min
Jun 8, 7:22 PM MDTSevere Thunderstorm WarningGGWDawson, Prairie68 min
Jun 8, 7:38 PM MDTSevere Thunderstorm WarningGGWGarfield67 min
Jun 8, 8:19 PM MDTTornado WarningGGWGarfield56 min
Jun 8, 8:26 PM MDTSevere Thunderstorm WarningGGWPhillips64 min
Jun 8, 8:59 PM MDTSevere Thunderstorm WarningGGWValley61 min
Jun 8, 9:14 PM MDTSevere Thunderstorm WarningGGWGarfield61 min
Jun 8, 9:39 PM MDTSevere Thunderstorm WarningGGWMcCone66 min
Jun 8, 9:46 PM MDTSevere Thunderstorm WarningGGWPetroleum59 min
Jun 8, 10:03 PM MDTSevere Thunderstorm WarningGGWValley57 min
Jun 8, 10:19 PM MDTSevere Thunderstorm WarningGGWGarfield56 min
Jun 8, 11:00 PM MDTSevere Thunderstorm WarningGGWPhillips60 min
Jun 8, 11:07 PM MDTSevere Thunderstorm WarningGGWValley53 min
Jun 9, 1:19 AM MDTSevere Thunderstorm WarningGGWValley56 min
Jun 9, 12:56 PM MDTSevere Thunderstorm WarningGGWRoosevelt64 min

Nearby

Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.